A 55-year-old patient has undergone ECT for the treatment of severe depression and has developed some complications afterward. Which of the following is a physical side effect that has been associated with ECT?

 

Want to Take FREE Nursing Practice Questions?

We have put together the World's Largest Bank of Nursing Practice Questions, and are letting you have access for FREE! You get to test out the system with 25 free nursing practice questions to start, and then memberships start at only a few bucks per month! Get started now for free - no credit card required!

Correct

- Jaw pain

- Bradycardia

- Rash on the face and trunk

- Peripheral edema

Rationale

Electroconvulsive therapy (ECT) is a form of treatment for some psychiatric conditions, including severe depression. ECT causes a seizure in the brain and while the rest of the body is sedated with muscle relaxants, there may still be some physical side effects afterward. The patient may experience jaw pain following the procedure, as well as temporary mental confusion and fatigue.

How Would You Rate The Quality of This Question?

We’re always trying to improve, so your feedback is vital to helping us make this resource as good as possible. Was it well written? Good content?

How Other Nurses Stack Up

50%

Answered The Question Correctly.